High Wind, North Rocky Mountain Front
- When
- November 25, 6:05 AM MST
- Where
- North Rocky Mountain Front forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
A wind gust to 69 mph was reported at the Heart Butte RAWS site.
Strong westerly flow aloft mixed down to the surface and produced high winds along the Rocky Mountain Front.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Strong westerly flow aloft mixed down to the surface and produced high winds along the Rocky Mountain Front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Nov 25, 4:30 AM MST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 430 AM MST FRI NOV 25 2011 UPDATE FOR AVIATION... .DISCUSSION... TODAY THROUGH SUNDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL MOVE ACROSS THE PACIFIC NORTHWEST AND APPROACH THE ROCKIES BY MORNING. IT WILL MOVE THROUGH THE ZONES TODAY WITH THE STRONGEST DYNAMICS OVER THE SOUTHWEST ZONES. A WINTER WEATHER ADVISORY IS CURRENTLY IN PLACE AND WILL BE CONTINUED. A STRONG JET WILL CROSS THE ROCKIES BY MORNING AND STRONG...GUSTY WINDS WILL SPREAD EAST DURING THE DAY. WILL CONTINUE THE CURRENT HIGH WIND WARNING AND ADD FERGUS TO THE MIX...MAINLY FOR THE HIGHEST ELEVATIONS. WILL ALSO CONTINUE THE WINTER WEATHER ADVISORY OVER THE ROCKIES. THE TROF WILL BE EAST OF THE ZONES BY LATE AFTERNOON AND THE FLOW ALOFT WILL SWITCH TO THE NORTHWEST. MOST EXTREME WINDS WILL QUIT QUICKLY DURING EARLY EVENING. A BIG CHANGE IN TEMPS TODAY AS A COLD FRONT ASSOCIATED WITH THE TROF MOVES THROUGH THE AREA. TIMING WILL GREATLY IMPACT THE DAYTIME HIGHS ALTHOUGH WITH REAL GOOD MIXING...TEMPS WILL REMAIN WARMER ACROSS THE ROCKIES AND PLAINS. HIGH PRESSURE WILL BUILD AGAIN FRIDAY NIGHT AND SATURDAY WITH A RIDGE OVER THE PACIFIC NORTHWEST BY EARLY SATURDAY MORNING...THE RIDGE WILL MOVE OVER OVER THE ROCKIES BY LATE SATURDAY AFTERNOON. SOUTHWEST FLOW WILL CONTINUE OVER THE ZONES SUNDAY. HIGH WIND CRITERIA SHOULD BE MET AGAIN OVER THE ROCKIES AND ADJACENT ZONES. WILL HOLD OFF ON ANY STATEMENTS AT THIS TIME DUE TO THE CURRENT WARNING OVER THE SAME AREA. ZELZER .SUNDAY NIGHT THROUGH FRIDAY...MODELS INDICATE A PROGRESSIVE WEATHER PATTERN THROUGH THE PERIOD WITH A LONG WAVE RIDGE ALONG THE WEST COAST AND LONG WAVE TROUGH OVER THE CENTRAL U.S. A SERIES OF SHORT WAVE TROUGHS MOVES THROUGH THE REGION...UNDER A RATHER MOIST NORTHWEST FLOW ALOFT ON MONDAY...WEDNESDAY AND AGAIN ON FRIDAY FOR AT LEAST A SLIGHT CHANCE OF SNOW AND COOL TEMPERATURES ON THOSE DAYS. TUESDAY AND THURSDAY LOOKS LIKE MOSTLY DRY DAYS WITH SEASONABLY MILD TEMPERATURES. THERE WILL BE STRONG GUSTY WINDS AT TIMES THROUGH FRIDAY...ESPECIALLY SUNDAY NIGHT. WILLIAMSON DC && .AVIATION... UPDATED 1130Z. NUMEROUS MVFR WITH LOCAL IFR DUE TO LOW CEILINGS VISIBILITIES BY SNOW SHOWER ACTIVITY DEVELOPING THIS MORNING MAINLY SOUTH OF THE KLWT...KGTF AND KCTB LINE THROUGH TONIGHT. STRONG SOUTHWEST TO WEST WINDS ACROSS MUCH OF NORTH CENTRAL MONTANA BETWEEN 15Z TODAY AND 03Z TONIGHT. SOME MOUNTAINS WILL BE OBSCURED AT TIMES ACROSS THE ROCKIES AND SOUTHWEST MONTANA. OTHERWISE...VFR CONDITION WILL PREVAIL ACROSS MOST OF NORTH CENTRAL MONTANA THROUGH 12Z SATURDAY. WILLIAMSON DC && .PRELIMINARY POINT TEMPS/POPS... GTF 41 20 47 41 / 10 10 0 0 CTB 35 19 46 34 / 10 10 0 10 HLN 39 15 41 24 / 60 10 0 0 BZN 39 9 39 20 / 70 10 0 0 WEY 29 2 31 9 / 90 10 0 0 DLN 35 8 39 23 / 70 10 0 0 HVR 36 18 46 30 / 10 10 0 0 LWT 38 19 46 33 / 20 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 11 PM MST THIS EVENING EASTERN GLACIER... EASTERN PONDERA...EASTERN TETON...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON BEAVERHEAD...GALLATIN...MADISON. HIGH WIND WARNING UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS ABOVE 4000 FEET FOR FERGUS. && WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 425 AM MST FRI NOV 25 2011 MTZ009-010-044-046-048-049-261200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 425 AM MST FRI NOV 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING OVER THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH WINDS ARE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ011>014-045-047-050-052>054-261200- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- LIBERTY-BLAINE-JUDITH BASIN-JEFFERSON-BROADWATER-MEAGHER- 425 AM MST FRI NOV 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH WINDS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-015-055-261200- BEAVERHEAD-MADISON-GALLATIN- 425 AM MST FRI NOV 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ051-261200- FERGUS- 425 AM MST FRI NOV 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS ABOVE 4000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH WINDS ARE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
3 high wind. Local standard time, as filed.
A wind gust to 69 mph was reported at the Heart Butte RAWS site.
A wind gust to 66 mph was reported at Hilger 7SE (the Judith Peak RAWS site).
A wind gust to 58 mph was reported at Bynum 14W (the Dellwo MSCN site).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2011Every state in 2011This day in weather historyWarnings in Montana, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352234, 352237, 352235.